It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Children's Health Message Board

  • 4 1/2 month old who spits out his antibiotics ... Need help Fast!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-06-2003, 07:38 PM   #1
    mommynmichigan
    Junior Member
     
    mommynmichigan's Avatar
     
    Join Date: Oct 2002
    Location: Suttons Bay, Michigan
    Posts: 16
    mommynmichigan HB User
    Post 4 1/2 month old who spits out his antibiotics ... Need help Fast!!

    Hi everyone
    My son who is now 4 1/2 months developed an ear infection and is supposed to take Trimox .. well, I give it to him using a syringe; but he spits all of it out. Now he'll take tylenol drops without a problem, but the antibiotic ... forget it! Do any of you know if it can be mixed with his formula? Or will it weaken the dose?

    Thanks for replies
    Marjie

     
    Sponsors Lightbulb
       
    Old 08-07-2003, 03:18 AM   #2
    ~mandy~
    Senior Member
     
    ~mandy~'s Avatar
     
    Join Date: Nov 2000
    Location: Canada
    Posts: 164
    ~mandy~ HB User
    Post

    you can mix it into anything you want to as far as i know (i had the same problem when my daughter was about 6 months old. If he is on cereal you can mix it with a small amount of that, or a small amount of formula, just make sure it is a small amount, something you know he will take all of.

     
    Old 08-07-2003, 03:43 AM   #3
    Sarah68
    Senior Veteran
     
    Sarah68's Avatar
     
    Join Date: Jan 2003
    Location: Boston, MA, USA
    Posts: 1,522
    Sarah68 HB User
    Talking

    Well, you should consider giving your son something more natural and maybe the fact that he spits the antibiotics out is telling you something.

    I do not quite understand why a baby so young should be on antibiotics. He certainly has the right idea by spitting it out. Antiobitics will only suppress and he could also end up with an upset tummy too.

    Other more natural methods are a lot better for dealing with these kinds of things rather than antibiotics. Think twice before doing this and help your child to be more healthy.


     
    Old 08-07-2003, 06:18 PM   #4
    dea4
    Senior Veteran
    (female)
     
    Join Date: Feb 2003
    Location: Texas
    Posts: 3,023
    dea4 HB Userdea4 HB Userdea4 HB Userdea4 HB User
    Post

    I have to agree I'd rather go the natural approach. But another thought is that when you give them anything they don't like and they spit, try putting it in the side of the mouth in small amounts not all at once, sort of bypass the tongue, this works...sometimes.

     
    Old 08-07-2003, 07:36 PM   #5
    san
    Member
     
    san's Avatar
     
    Join Date: Jul 2001
    Location: West MI
    Posts: 85
    san HB User
    Post

    Hi, my son AND my nephew had ear trouble that young & were also on antibiotics (which overall helped) Neither liked it. You can mix most, but be sure to check with pharmacist 1st. We also had to do the syringe into the back of the cheek area. Also, like holding their had back....this is what they showed me at ER once. Hopefully it helps....good luck.

     
    Old 08-08-2003, 01:01 PM   #6
    Baboo
    Junior Member
     
    Baboo's Avatar
     
    Join Date: Jul 2003
    Posts: 25
    Baboo HB User
    Exclamation

    You should speak to your pharmacist. There is a flavoring product on the market that a pharmacist can mix with the antibiotics. I have 1 yr old twin grandchildren and after viewing a story segment about this on the "Today" show, she called her pharmacist and he did the mixing. Voila! The kids took the meds with no problem.

    The producet was formulated by a pharmacist with a child suffering from CP (I think) and due to the large amounts of medications she required, he set about to find a way to make it more pleasant for his child.

    Good Luck. I wish this had been an option 26 yrs ago when my daughter was a baby!

    [This message has been edited by Baboo (edited 08-08-2003).]

     
    Old 08-13-2003, 02:03 AM   #7
    CheriP
    Member
     
    CheriP's Avatar
     
    Join Date: Jul 2003
    Location: New Orleans, LA
    Posts: 92
    CheriP HB User
    Post

    My son did the same thing and I had to buy a whole extra bottle of amoxil half way through the cycle because we had wasted half of the first bottle when he spit/blew it out! I tried mixing it with EBM in a bottle, and I'd only do about an ounce to make sure he drank it all. He liked it that way for about a day, i.e. 3 doses, then realized he didn't like it anymore. Finally, what worked was putting the syringe in his cheek and a finger from my other hand in his mouth...then I'd push half the medicine in...then sort of rub the top of his mouth so he'd suck my finger. This helped him swallow and the meds went down. Of course, then I'd squirt the other half of the dropper and repeat the top of the mouth tickle process.
    HTH
    Cheri and Jean-Jacques 12/13/02

    [This message has been edited by CheriPatrice (edited 08-13-2003).]

     
    Old 08-22-2003, 06:09 PM   #8
    Sedona1
    Newbie
     
    Sedona1's Avatar
     
    Join Date: Aug 2003
    Location: helote tx usa
    Posts: 2
    Sedona1 HB User
    Post

    Hi. This may sound cruel but it worked with all 3 of my kids.. Right after you squirt the medicine in their mouth, you blow really hard on their face. They instinctively swallow.. A nurse at the ER taught us this trick.

     
    Old 08-23-2003, 01:40 PM   #9
    jakoblolo
    Newbie
     
    jakoblolo's Avatar
     
    Join Date: Aug 2003
    Location: Clinton Township, MI U.S.A.
    Posts: 1
    jakoblolo HB User
    Post

    Our daughter three is on a preventative medication she must take daily, that tastes awful. Thankfully Rite-Aid pharmacy (i'm sure other offer it too), offers something called Flavor-X. It costs about 2-3 dollars and you can choose from 20 flavors. It does not alter the medication in any way. This has been a God sent for us. She gladly takes her medicine because it now tastes sweet. Good Luck

     
    Old 08-23-2003, 03:17 PM   #10
    Sarah68
    Senior Veteran
     
    Sarah68's Avatar
     
    Join Date: Jan 2003
    Location: Boston, MA, USA
    Posts: 1,522
    Sarah68 HB User
    Talking

    Daily meds at the age of 3 seems a little excessive. What is this for, that a 3 year old should be needing to take medication on a daily basis?

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:02 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!